Alert archive / California / Hazardous Seas Warnings in 2012
Hazardous Seas Warning 23, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at Aug 11, 2012, 2:49 PM PDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2012, 2:49 PM PDT (21:49 UTC)
- Expired
- Aug 12, 2012, 8:39 AM PDT
- In force
- 18 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
117 WHUS76 KEKA 112149 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 249 PM PDT SAT AUG 11 2012 PZZ470-120600- /O.CAN.KEKA.GL.W.0037.000000T0000Z-120815T0600Z/ /O.NEW.KEKA.SC.Y.0055.120811T2149Z-120815T2200Z/ /O.NEW.KEKA.SE.W.0023.120811T2149Z-120812T1600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 249 PM PDT SAT AUG 11 2012 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 9 AM SUNDAY... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT UNTIL 9 AM PDT SUNDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 3 PM PDT WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...N 20 TO 30 KT WITH A FEW GUSTS TO 35 KT THROUGH THE WEEKEND.HIGHEST WINDS WILL BE IN THE FAR NORTHWEST PORTION OF THE ZONE. A BRIEF LULL MAY OCCUR EARLY SUNDAY MORNING THROUGHOUT. * WAVES...STEEP 10 TO 14 FT AT 9 SECONDS THROUGH EARLY NEXT WEEK. A LULL IN THE SEAS MAY OCCUR ON SUNDAY AS REGIONAL WINDS BEGIN TO EASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-120600- /O.EXT.KEKA.SC.Y.0053.000000T0000Z-120815T1600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 249 PM PDT SAT AUG 11 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM WEDNESDAY... * WINDS...NW TO N 5 TO 15 KT. * WAVES...STEEP 6 TO 9 FT AT 9 SECONDS THROUGH THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-120400- /O.EXT.KEKA.SC.Y.0053.000000T0000Z-120812T0400Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 249 PM PDT SAT AUG 11 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM THIS EVENING... * WINDS...NW TO N 10 TO 20 KT SUBSIDING TO 5 TO 15 KT EARLY SUNDAY MORNING. * WAVES...STEEP 6 TO 9 FT AT 9 SECONDS THIS AFTERNOON AND EARLY EVENING THEN BECOMING 5 TO 7 FT OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-120600- /O.EXT.KEKA.SC.Y.0054.000000T0000Z-120815T1600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 249 PM PDT SAT AUG 11 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM WEDNESDAY... * WINDS...N 15 TO 25 KT. * WAVES...STEEP 8 TO 11 FT AT ABOUT 9 SECONDS THROUGH THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
3 follow-up statements
908 WHUS76 KEKA 120405 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 905 PM PDT SAT AUG 11 2012 PZZ455-120515- /O.CAN.KEKA.SC.Y.0053.000000T0000Z-120812T0400Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 905 PM PDT SAT AUG 11 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE LOWERED BELOW ADVISORY CRITERIA AND WILL CONTINUE TO SUBSIDE OVERNIGHT. $$ PZZ470-121215- /O.CON.KEKA.SE.W.0023.000000T0000Z-120812T1600Z/ /O.CON.KEKA.SC.Y.0055.000000T0000Z-120815T2200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 905 PM PDT SAT AUG 11 2012 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM PDT SUNDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT WEDNESDAY... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM PDT SUNDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT WEDNESDAY. * WINDS...N 20 TO 30 KT WITH A FEW GUSTS TO 35 KT THROUGH THE WEEKEND. HIGHEST WINDS WILL BE IN THE FAR NORTHWEST PORTION OF THE ZONE. A BRIEF LULL MAY OCCUR EARLY SUNDAY MORNING THROUGHOUT. * WAVES...STEEP 9 TO 12 FT AT 9 SECONDS THROUGH THE WEEKEND. A LULL IN THE SEAS MAY OCCUR ON SUNDAY AS REGIONAL WINDS BEGIN TO EASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-121215- /O.CON.KEKA.SC.Y.0053.000000T0000Z-120815T1600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 905 PM PDT SAT AUG 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT WEDNESDAY. * WINDS...NW TO N 5 TO 15 KT. * WAVES...STEEP 6 TO 9 FT AT 9 SECONDS THROUGH SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-121215- /O.CON.KEKA.SC.Y.0054.000000T0000Z-120815T1600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 905 PM PDT SAT AUG 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT WEDNESDAY. * WINDS...N 15 TO 25 KT. * WAVES...STEEP 8 TO 10 FT AT ABOUT 9 SECONDS THROUGH SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
218 WHUS76 KEKA 120920 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 220 AM PDT SUN AUG 12 2012 PZZ470-121730- /O.EXT.KEKA.SC.Y.0055.000000T0000Z-120813T0300Z/ /O.CON.KEKA.SE.W.0023.000000T0000Z-120812T1600Z/ /O.NEW.KEKA.GL.W.0038.120813T0300Z-120815T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 220 AM PDT SUN AUG 12 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 3 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 3 AM PDT WEDNESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. * WINDS...N 20 TO 30 KT RISING TO 25 TO 35 KT WITH GUSTS TO 40 KT MON. * WAVES...AROUND 10 FT AT 9 SECONDS WILL BUILD TO 11 TO 13 FT TONIGHT...THEN PEAK AROUND 13 TO 15 FT LATE MON INTO TUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ475-121730- /O.CON.KEKA.SC.Y.0054.000000T0000Z-120815T1600Z/ /O.NEW.KEKA.SE.W.0024.120813T1000Z-120814T2200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 220 AM PDT SUN AUG 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 3 AM MONDAY TO 3 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 3 AM MONDAY TO 3 PM PDT TUESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT WEDNESDAY. * WINDS...N 15 TO 25 KT. GUSTS UP TO 30 KT BY LATE TONIGHT. * WAVES...8 TO 10 FT AT 9 SECONDS WILL BUILD TO 9 TO 11 FT TONIGHT...THEN PEAK AROUND 11 TO 13 FT LATE MON INTO TUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ450-121730- /O.CON.KEKA.SC.Y.0053.000000T0000Z-120815T1600Z/ /O.NEW.KEKA.SE.A.0006.120813T1600Z-120814T1600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 220 AM PDT SUN AUG 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT WEDNESDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT WEDNESDAY. * WINDS...NW TO N 5 TO 15 KT RISING TO 10 TO 20 KT OVERNIGHT. * WAVES...7 TO 9 FT AT 9 SECONDS WILL BUILD TO 8 TO 10 FT AT 8 SECONDS MON MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
806 WHUS76 KEKA 121539 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 839 AM PDT SUN AUG 12 2012 PZZ470-122345- /O.CAN.KEKA.SE.W.0023.000000T0000Z-120812T1600Z/ /O.CON.KEKA.SC.Y.0055.000000T0000Z-120813T0300Z/ /O.CON.KEKA.GL.W.0038.120813T0300Z-120815T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 839 AM PDT SUN AUG 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 3 AM WEDNESDAY... ...HAZARDOUS SEAS WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE HAZARDOUS SEAS WARNING. A GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 3 AM PDT WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS...NW 15 TO 25 KT THROUGH TODAY THEN INCREASING TO 20 TO 30 TONIGHT. * WAVES...STEEP AROUND 10 FT AT 9 SECONDS. WAVES WILL BUILD TO 10 TO 14 FT AT 9 SECONDS OVERNIGHT AS WINDS INCREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-122345- /O.CAN.KEKA.SC.Y.0053.000000T0000Z-120815T1600Z/ /O.EXB.KEKA.SC.Y.0054.120813T0300Z-120815T1600Z/ /O.CON.KEKA.SE.A.0006.120813T1600Z-120814T1600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 839 AM PDT SUN AUG 12 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM WEDNESDAY... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM WEDNESDAY. A HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING. * WINDS...NW TO N 5 TO 15 KT THROUGH TONIGHT THEN BECOMING 10 TO 20 KT BY MONDAY MORNING. * WAVES...5 TO 7 FT AT 9 SECONDS WILL BUILD TO 8 TO 10 FT AT 8 SECONDS MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ475-122345- /O.CON.KEKA.SC.Y.0054.000000T0000Z-120815T1600Z/ /O.CON.KEKA.SE.W.0024.120813T1000Z-120814T2200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 839 AM PDT SUN AUG 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM WEDNESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 3 AM MONDAY TO 3 PM TUESDAY... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 3 AM MONDAY TO 3 PM TUESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM WEDNESDAY. * WINDS...N 10 TO 20 KT TODAY THEN BECOMING 15 TO 25 KT TONIGHT WITH A FEW GUSTS TO 30 KT. * WAVES...STEEP 7 TO 9 FT AT 9 SECONDS. SEAS WILL BUILD OVERNIGHT TO 9 TO 12 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Aug 11, 4:10 AM PDT, 10 hours 39 minutes earlier.
Area forecast discussion, Aug 11, 4:10 AM PDT, 10 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
410 AM PDT SAT AUG 11 2012
.SYNOPSIS...HIGH PRESSURE OVER THE REGION WILL CONTINUE INTO EARLY
NEXT WEEK...RESULTING IN HOT TEMPERATURES AND DRY CONDITIONS
ACROSS INTERIOR LOCATIONS. ALONG THE COAST...EXPECT NORMAL
TEMPERATURES WITH CLOUDS AND FOG EACH NIGHT AND MORNING.
&&
.DISCUSSION...AN UPPER LEVEL RIDGE CONTINUES TO BUILD OVER NORTHERN
CALIFORNIA THIS MORNING WHILE A WEAK SHORTWAVE TROUGH TAKES SHAPE
OFF THE CENTRAL CALIFORNIA COAST. THE THERMAL TROUGH HAS NOW
STRETCHED OFF THE COAST BEGINNING A FLOW REVERSAL NEAR THE IMMEDIATE
COAST. STRATUS HAS BEEN SLOWLY EXPANDING BOTH IN THE NORTHERLY FLOW
OFF THE COAST AND WITHIN THE REVERSAL SOUTHERLY FLOW SOUTH OF POINT
ARENA AND NORTH OF EUREKA. THIS SOUTHERLY FLOW MAY MAKE IT DIFFICULT
FOR AREAS TO CLEAR OUT AS EASILY TODAY...HOWEVER OFFSHORE FLOW NORTH
OF CRESCENT CITY WILL MIX DRY AIR INTO THE MARINE LAYER ALLOWING
AREAS NORTH OF THE KLAMATH TO CLEAR OUT LATER THIS AFTERNOON.
SOUTH OF THE CAPE THE SOUTHERLY FLOW WILL CONTINUE TO PUSH NEARSHORE
STRATUS INTO THE MENDOCINO COAST AND MAY LEAD TO INCREASING CLOUD
COVER THROUGH THE DAY FROM SOUTH TO NORTH. HOWEVER IF THE
NORTHERLY FLOW WINS OUT LATER THIS AFTERNOON CLEAR SKIES WILL BE
MAINTAINED...ESPECIALLY ALONG THE SOUTHERN HUMBOLDT COAST. MODELS
INDICATE THIS SOUTHERLY FLOW SHOULD INCREASE AT 850 MB TONIGHT
INTO SUNDAY. CONSIDERING THE MODELS ARE NOTORIOUSLY POOR AT
FORECASTING SOUTHERLY FLOW ALONG THE COAST THE BEST INDICATOR IS
USUALLY THE THERMAL TROUGH PUSHING OFF THE COAST AT 925 OR 850 MB.
THUS WILL FORECAST INCREASING CLOUD COVER ALONG THE MENDOCINO AND
SOUTHERN HUMBOLDT COASTS WITH PERSISTENT CLOUDS SUNDAY ALONG THE
IMMEDIATE COAST.
FARTHER INLAND VERY WARM TEMPERATURES ARE EXPECTED TODAY WITH HIGH
TEMPERATURES ABOUT 10 TO 15 DEGREES ABOVE NORMAL FOR THIS TIME OF
YEAR AS AN UPPER LEVEL SHORTWAVE RIDGE SETTLES DIRECTLY OVER THE
CWA. THE FORECAST HIGH TEMPERATURE IN UKIAH THIS AFTERNOON IS
106F...A FEW DEGREES BELOW THE RECORD HIGH OF 109F SET IN 1935. THE
HEAT WILL CONTINUE INTO SUNDAY AND MONDAY BEFORE THE DEVELOPING
SHORTWAVE TROUGH OFF THE COAST MOVES INTO THE NORTHWEST CALIFORNIA
COAST MONDAY INTO TUESDAY. DRIZZLE MAY DEVELOP DURING THE MORNING
HOURS IN THE COASTAL STRATUS BEFORE THE SHORTWAVE WEAKENS ON TUESDAY
IN RESPONSE TO A STRENGTHENING UPPER LOW OFF THE CENTRAL CALIFORNIA
COAST. SOUTHERLY FLOW AHEAD OF THIS LOW MAY BRING MONSOONAL MOISTURE
INTO THE REGION WITH THE POTENTIAL FOR SHOWERS OR THUNDERSTORMS LATE
NEXT WEEK. RPA
&&
.AVIATION...SAT IMAGERY SHOWS STRATUS ALONG THE REDWOOD COAST AND
COASTAL RIVER VALLEYS AND SOME STARTING TO DEVELOP AROUND PT ARENA.
IFR TO LIFR CONDITIONS WILL PREVAIL IN THESE AREAS THIS MORNING WITH
CLEARING TOWARDS THE COAST THIS AFTERNOON. AGAIN CLEARING EXPECTED
FROM N TO S WITH STRATUS MORE PERSISTENT FOR AREAS S OF TRINIDAD
HEAD WHERE CIGS MAY LIFT TO MVFR THIS AFTERNOON. A COUPLE OF HOURS
OF BKNVSCT SKIES POSSIBLE LATE THIS AFTERNOON...BUT CONFIDENCE IS
LOW SO WILL MAINTAIN CIGS AT ACV THROUGH THE AFTERNOON. STRATUS/FG
WILL REDEVELOP AND MOVE INLAND AGAIN THIS EVENING BRINGING IFR
CONDITIONS TO THE COAST. ACROSS THE INTERIOR...HOT TEMPS AND VFR
CONDITIONS WILL PREVAIL.
&&
.MARINE...MDT TO GALE FORCE NORTHERLIES WILL BEGIN TO EASE FROM S TO
N TODAY AS THERMAL TROUGH PUSHES N. 05Z ASCAT PASS SHOWED WIDE
COVERAGE OF 20-30 KT OVER THE OFFSHORE WATERS AND 05Z SHIP OB OF 36
KT SUPPORT CONTINUED GALES OVER THE OFFSHORE WATERS. WINDS WILL EASE
BELOW GALES OVER PZZ475 THIS EVENING. WINDS WILL CONTINUE TO EASE
SUN WITH THE MAIN FCST CHALLENGE BEING AREAL COVERAGE OF GALES
ACROSS PZZ470. ALTHOUGH WINDS MAY EASE BELOW GALE FORCE FOR MUCH OF
THE ZONE SUN NIGHT...ELECTED TO MAINTAIN GALE WARNING AS SEAS WILL
BE SLOWER TO SUBSIDE AND WINDS WILL RISE AGAIN MON. BUOY OBS REPORT
SIG WAVE HEIGHT AROUND 10 FT WITH A DOMINANT PERIODS OF 6-8 SECONDS.
THIS IS BORDERLINE HAZ SEAS CRITERIA...AND WITH WINDS AND SEAS
PEAKING EARLY THIS MORNING...ENDED HAZ SEAS WARNINGS THIS MORNING.
HIGH PRES OFFSHORE COMBINED WITH THERMAL TROUGH ACROSS THE INTERIOR
WILL MAINTAIN MDT-GALE FORCE NORTHERLIES AND STEEP...SHORT PERIOD
SEAS INTO THE MIDDLE OF NEXT WEEK. CONDITIONS EXPECTED TO IMPROVE
LATE IN THE WEEK AS BOTH THE GFS AND ECMWF INDICATE HIGH PRES
OFFSHORE WEAKENING AND SHIFTING W AS A CLOSED UPPER LOW DEVELOPS OFF
THE CA COAST.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 11 PM PDT TUESDAY PZZ450.
HAZARDOUS SEAS WARNING UNTIL 9 AM PDT THIS MORNING PZZ450-455.
GALE WARNING UNTIL 11 PM PDT TUESDAY PZZ470.
SMALL CRAFT ADVISORY UNTIL 11 PM PDT THIS EVENING PZZ455.
GALE WARNING UNTIL 3 PM PDT THIS AFTERNOON PZZ475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Aug 11, 4:51 AM PDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 451 AM PDT SAT AUG 11 2012 CAZ003-004-076-121200- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 451 AM PDT SAT AUG 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. HOT AFTERNOON TEMPERATURES WILL CONTINUE TODAY WITH MANY VALLEY LOCATIONS EXCEEDING 100 DEGREES. THOSE VENTURING OUTSIDE SHOULD BE PREPARED FOR THE HOT WEATHER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HIGH PRESSURE OVER THE REGION WILL CAUSE DAYTIME HIGH TEMPERATURES TO REACH AND EXCEED THE 100 DEGREE MARK THIS WEEKEND ACROSS MANY INTERIOR LOCATIONS. HOT TEMPERATURES WILL CONTINUE THROUGH THE FIRST HALF OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ001-002-121200- REDWOOD COAST-MENDOCINO COAST- 451 AM PDT SAT AUG 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 9:07 AM PDT | Small Craft Advisory | EKA | 4 days | |
| Aug 11, 2:49 PM PDT | Small Craft Advisory | EKA | 42 hr |
Nearby
Hazardous Seas Warnings in California, 2012Every hazardous seas warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.